Doctor insights on:
Is There A Connection Between Lupus And Pseudotumor Cerebri
Possibly: There does seem to be an association between lupus and pseudotumor cerebri. But the association may be spurious and related to cerebral venous thrombosis (lupus is often associated with hypercoaguability) or side effects of corticosteroids which are used sometimes to treat lupus. ...Read more
I have pseudotumor cerebri and lupus. Is it ok to do Bikram yoga? I'm on acetazolamide and plaquenil (hydroxychloroquine)
Is there a connection between pseudotumor cerebri and migraines? I've had a horrible headache for the past three days, and was prescribed imatrex.
YesPressure changes: From pressure changes can get head ache. Hope your medication works for you. ...Read more
Increase pressure: When spinal fluid pressure increase it compromise blood flow to the optic nerves. ...Read more
Unknown: The cause of pseudotumor cerebri is uknown. It has been associated with implantable contraceptive devices, such as the Norplant and Mirena iud, which contain levonorgestrel. Plan b consists of a dose of Levonorgestrel to prevent pregnancy. There are not studies showing direct causation. Discuss with the clinicians taking care of the condition before using this medication. ...Read more
Variable: The headaches are due to an equally distributed increased intracranial pressure. For that reason, they are often on both sides of the head- either front or back. Patients will also often have visual complaints and headaches behind the eyes. The headaches are often worsened with bending over and with valsalva. The headaches can be positional better either lying or standing. ...Read more
Find cause: You'll be fine, but there needs to be a determination of causation for the pseudotumor. Most often it is drug related. The two most common reasons are overdose of vitamin a and use of tetracycline antibiotics. Since it is usually caused by a drug reaction, once its cleared, pregnancy is safe. ...Read more
Non-operative: Weight loss will often help. Many patients will respond to fluid restriction, corticosteroids and diuretics. In rare cases either optic nerve fenestration or shunting may be required but these are really last resort choices. Visual loss is possible and must be checked carefully. ...Read more
Pseudotumor: Vision loss in pseudotumor is due to compression of the optic nerve. Recovery is the rule but if the condition is unrecognized, or lasts a very long time without treatment, then the vision may not fully recover. It is important to get the cerebrospinal fluid pressure lowered as soon as possible. A neurologist or neuro-ophthalmologist should be consulted for this. ...Read more
Eye exam, LP:
Opthalmologic exam showing swelling of the optic disks, visual acuity and field testing showing potential loss of peripheral vision,
If severe acuity in general. lumbar puncture done in supine position showing elevated opening pressure. Txt: Diamox, if severe visual issues optic nerve fernestration, csf shunting and weight loss ...Read more
Not directly: The real question involves whether the levels are markers for underlying endocrinological imbalance, or an effect of hormonal dysfunction, and if so, the underlying cause should be addressed. But the simple presence of increased globulin levels does not affect intracranial pressure issues. ...Read more
I take 1000 mg Diamox (acetazolamide) BID for Pseudotumor Cerebri same dose for 6 months. Tonight I only had 750 mg left. I took it but should I expect any problems?
Possible headache: With the lower dose you may experience a return of symptoms. You should get your prescription refilled tonight either through your doctor or via live consult here on Health Tap. ...Read more
Explanation: The increased intracranial pressure does affect vision with periodic "obscurational" episodes, but sudden bilateral complete blindness does not occur. Instead the vision becomes very blurred with significant degradation which initially returns. If the pressure is not controlled, there is a steady worsening of vision that can lead to blindness. ...Read more
See doctor: Pseudotumor cerebri is an acquired condition that mimics increased pressure on the brain, but is usually benign. The most common cause is excessive vitamin a & beta carotene intake. Also, some medications can cause it- most notably tetracycline antibiotics. It won't kill you if you see your doctor and identify the cause in your case. ...Read more
Pseudotumor cerebri: In most cases the cause of PC is not really known. There are however some drugs that have been know to induce the disorder but in most cases the cause is not often found. ...Read more
See below: There have been studies, and women with psuedotumor cerebri have no more complications than women without. Should discuss with your ob. ...Read more
No: Shouldn t be related.Get a more detailed answer ›
I was diagnosed with pseudotumor cerebri. I just started the meds friday. Is there anything I can do to help with the headaches until the meds kick in?
Maybe: Your headaches are likely secondary to increased intracranial pressure and other than analgesic meds, such as narcotics, you likely will have pain for a while. But during this time, a low salt diet will help, and a decrease in fluid intake may make a difference. Try elevating your head when laying supine. Hope you feel better. ...Read more
No: Pseudotumor cerebri can occasionally result in visual loss and blindness in addition to severe headaches. Pseudotumor needs to be carefully followed by an eye doctor and sometimes a neurologist as well. 90% of people with pseudotumor are obese females and weight loss, sometimes modest amounts, can be a highly effective treatment. ...Read more
See below: You can - but make sure you tell your ob/gyn first prior to taking it. So do not take until your own ob/gyn approves it. ...Read more
Life Style Change:
I tell all my pseudotumor patients that this is a wake up call. You need to change your lifestyle. Change your mentality. Reset your thermostat!
you need to cut down on how much you each, what quality food you eat, how much your spend (exercise) and how you change your mentality to avoid your addictions (fat, chocolate. ..). It's tough, but what you are currently doing ain't workin! ...Read more
What are the chances pseudotumor cerebri goes away through medication and weight loss? And what is the reoccurrence rate?
Good chance: Recurrence of pseudotumor is directly related to your weight. Weight increases in the chance that you may come back is high. ...Read more
Was diagnosed with pseudotumor cerebri. Is there another way to manage the condition so I won't have to get the spinal tap to relieve the pressure?
Pseudotumor cerebri: Typically spinal tap is used for Diagnosis and not as a mode of treatment. Medication, acetazolamide is typically used as well as other things like weight loss if appropriate... ...Read more
I have pseudotumor cerebri and my opthalmologist wants me to have a spinal tap done. Is there any other way he could diagnose it without spinal tap?
I have pseudotumor cerebri. I take 500mg Diamox (acetazolamide) daily. I also get migraines. Is this a separate problem or do the conditions aggravate eachother?
- Talk to a doctor online
- Pseudotumor cerebri
- Are there alternative treatments for pseudotumor cerebri?
- Is there a connection between guillain barre syndrome and lupus?
- Can you die from pseudotumor cerebri?
- Lupus and scarlet fever the connection
- Mgus and lupus and endometriosis connections
- Connection between endometriosis and autism
- Is there a connection between its and eczema?
- Cerebri pseudotumor